MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2): patient''s date of birth unk a4): patient''s weight unk a5a./5b.): patient''s ethnicity/race unk b6): relevant tests/laboratory data unk b7): other relevant history unk d4): device serial number unk h3/h6): the device was not returned, thus no investigation could be completed and the reported complaint could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a left ventricular (lv) lead due to non function.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.Beginning with a spectranetics 12f glidelight laser sheath on the rv lead, the lead was successfully extracted.Next, while working to extract the lv lead, the blue cord (tail tube) separated at the bifurcate handle, and smoke emitted from the area of separation.Use of the glidelight was discontinued, and the blue cord was immediately cut midway between the coupler and handle.Then, the glidelight was removed from the body, and the lv lead was extracted at the same time with no reported patient harm.The patient survived the procedure.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
D4): device serial number populated.D9): the device was returned for evaluation on 30apr2024.G3): the device evaluation and investigation were completed 02may2024.H3): visual inspection of the glidelight device found a kink in the outer jacket of the tail tube, just proximal to the bifurcate handle.In the area of the kink, the outer jacket was melted and breached, with broken and exposed fibers observed.No additional damage was noted.H6): based on the device evaluation and investigation, this has been determined to be a use related failure.The failure observed was due to the force and angle applied to the tail tube.The device became kinked and broken fibers at the area of the kink produced heat, which created a breach in the outer jacket.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19176546
Report Number3007284006-2024-00084
Device Sequence Number6367801
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)251128(10)FGA23L20A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P960042 S071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA23L20A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4298 LV LEAD.; MEDTRONIC 5076 RV PACING LEAD.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LEAD LOCKING DEVICES.
Patient Age77 YR
Patient SexFemale